Entex La

DRUG DESCRIPTION

Entex LA (guaifenesin and phenylephrine) is an orange, scored, long-acting tablet for oral administration and contains

phenylephrine hydrochloride ... 30mg

guaifenesin ....................................... 400 mg

in a special base to provide a prolonged therapeutic effect.

This product contains ingredients of the following therapeutic classes: decongestant and expectorant.

Phenylephrine Hydrochloride, a synthetic sympathomimetic agent, is a vasoconstrictor and pressor drug chemically related to epinephrine and ephedrine. Chemically, it is (-)-m-Hydroxy-a-[(methyl amino)methyl] benzyl alcohol hydrochloride. It has the following molecular formula C9H13NO2 HCl with a molecular weight of 203.67.

Guaifenesin is an expectorant having the chemical name, 1,2-propanediol, 3-(2-methoxyphenoxy)-.

Entex LA (guaifenesin and phenylephrine) Inactive Ingredients: Each tablet contains carbomer 934 P, compressible sugar, docusate sodium, FD&C Yellow No. 6 Aluminum Lake, hydroxypropyl cellulose, hydroxypropyl methylcellulose, polyethylene glycol, silicon dioxide, stearic acid, titanium dioxide, and zinc stearate.

What are the possible side effects of guaifenesin and phenylephrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;
  • increased blood pressure (severe...

Read All Potential Side Effects and See Pictures of Entex La


Entex La Patient Information Including Side Effects

Brand Names: Amitex LA, Crantex, Deconex, Deconsal II, Despec, Duraphen II, Duratuss PE, Genexa LA, Gentex LA, Guaifed Caps, Liquibid-D, Lusonex, Nasex-G, Nescon-PD, Phenavent, Prolex D, Rescon-GG, Robitussin Head & Chest Congestion, Sina-12X, Sinupan, SINUvent PE, Sudafed PE Non-Drying Sinus, Triaminic Chest & Nasal Congestion, Visonex, Wellbid-D, Xedec

Generic Name: guaifenesin and phenylephrine (Pronunciation: gwye FEN e sin and FEN il EFF rin)

  • What is guaifenesin and phenylephrine (Entex La)?
  • What are the possible side effects of guaifenesin and phenylephrine?
  • What is the most important information I should know about guaifenesin and phenylephrine?
  • What should I discuss with my healthcare provider before taking guaifenesin and phenylephrine?
  • How should I take guaifenesin and phenylephrine?
  • What happens if I miss a dose?
  • What happens if I overdose?
  • What should I avoid while taking guaifenesin and phenylephrine?
  • What other drugs will affect guaifenesin and phenylephrine?
  • Where can I get more information?

What is guaifenesin and phenylephrine (Entex La)?

Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.

Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion (stuffy nose).

The combination of guaifenesin and phenylephrine is used to treat stuffy nose and sinus congestion, and to reduce chest congestion caused by the common cold or flu.

Guaifenesin and phenylephrine may also be used for other purposes not listed in this medication guide.

What are the possible side effects of guaifenesin and phenylephrine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • fast, pounding, or uneven heartbeat;
  • severe dizziness, anxiety, restless feeling, or nervousness;
  • easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms;
  • increased blood pressure (severe headache, blurred vision, trouble concentrating, chest pain, numbness, seizure);
  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

Less serious side effects may include:

  • nausea, vomiting, upset stomach, loss of appetite;
  • warmth, tingling, or redness under your skin;
  • feeling excited or restless;
  • sleep problems (insomnia);
  • skin rash or itching;
  • headache; or
  • dizziness.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about guaifenesin and phenylephrine?

There are many brands and forms of guaifenesin and phenylephrine available and not all brands are listed on this leaflet.

Do not give this medication to a child younger than 2 years old. Always ask a doctor before giving cough or cold medicine to a child. Death can occur from the misuse of cough or cold medicine in very young children.

Do not use any other over-the-counter cough or cold medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains a decongestant or expectorant.

Related Drug Centers
  • Entex La


Related Drugs Index: